Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2001, 9:17 AM CDT for Newton County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 2, 2001, 9:17 AM CDT (14:17 UTC)
- Expired
- Apr 2, 2001, 9:45 AM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Newton County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 14:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 297 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 021418 SVRSGF MOC145-021445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 917 AM CDT MON APR 2 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEWTON COUNTY IN SOUTHWEST MISSOURI * UNTIL 945 AM CDT * AT 916 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR SENECA...OR 15 MILES WEST OF NEOSHO... MOVING EAST AT 45 MPH. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF NICKELS...AND WINDS IN EXCESS OF 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NEOSHO BY 935 AM CDT. GRANBY...DIAMOND BY 940 AM CDT. THE TOWNS OF RACINE...NEWTONIA...STARK CITY AND RITCHEY ARE ALSO IN THE PATH OF THIS STORM. LAT...LON 3697 9474 3679 9473 3679 9405 3702 9407 GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:55 AM CDT, 6 hours 22 minutes earlier.
Area forecast discussion, Apr 2, 2:55 AM CDT, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT MON APR 2 2001 MONITORING SCATTERED CONVECTION OVER NORTHERN AND CENTRAL ZONES THIS MORNING NORTH OF WARM FRONT THAT EXTENDS FROM PARSONS KANSAS TO OSAGE BEACH. LOW LEVEL JET HAS PICKED UP OVER THE LAST FEW HOURS AS LAMONT OK PROFILER WINDS HAVE INCREASED TO AROUND 50 KTS. LATEST SURFACE ANALYSIS SHOWS 65+ DEWPOINTS HAVE MADE IT MO/OK BORDER. AVN SEEMS TO HAVE THE BEST HANDLE ON WARM FRONT LOCATION...AND 0.10 INCH QPF LINES UP WELL WITH GOING CONVECTION. WARM FRONT IS PROGGED TO MEANDER ACROSS THE FORECAST AREA TODAY...AS VORT MAX OVER NORTHERN OK MOVES ACROSS THE REGION. STRONG 700 MB THERMAL ADVECTION CONTINUES WITH FORECAST TEMP AROUND 6 DEG. C BY 00Z. HOWEVER...WITH DEWPOINTS AROUND 60F...AND AFTERNOON TEMPS OVER 70F...ONLY MINIMAL CINH AND CAPES AROUND 1700. MID LEVEL LAPSE RATES STEEPEN THROUGH 00Z...APPROACHING 8 DEG C/KM OVER OUR SOUTHWEST ZONES. WILL CONTINUE POPS THROUGH THIS EVENING...WITH HIGHEST POPS NORTH OF WARM FRONT. FROM WEDNESDAY THROUGH FRIDAY...UPPER LEVEL RIDGE BUILDS OVER THE CENTRAL U.S. AS WARM FRONT LIFTS NORTH OF THE AREA. BETTER SHORTWAVE ENERGY AND LOW LEVEL THERMAL ADVECTION ALSO GETS DISPLACED NORTHWARD. THEREFORE...WILL BACK OFF ON POPS UNTIL FRIDAY EVENING WHEN LONG WAVE TROUGH PROPOGATES ACROSS THE CENTRAL PLAINS...WITH NEGATIVE TILT. WILL CONTINUE POPS THROUGH SATURDAY MORNING AS PER GOING FORECAST...WITH SIGNIFICANT DRYING THEREAFTER. FWC NUMBERS LOOK A BIT COOLISH...SO WILL FAVOR THE MAV...WHICH IS PRETTY CLOSE TO WHAT WE HAVE GOING. .SGF... MO...NONE. KS...NONE. TERRY
In the hours before
Special weather statement, Apr 2, 6:00 AM CDT, 3 hours 17 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT MON APR 2 2001 ...STRONG THUNDERSTORMS POSSIBLE TODAY AND TUESDAY ACROSS SOUTHERN MISSOURI AND SOUTHEAST KANSAS... SCATTERED THUNDERSTORMS WILL DEVELOP THIS MORNING OVER NORTHEAST OKLAHOMA...SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THESE STORMS WILL MOVE EAST ACROSS SOUTHERN MISSOURI DURING THE DAY. THE STRONGER STORMS COULD PRODUCE UP TO DIME SIZE HAIL AND VERY HEAVY RAINFALL. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE TONIGHT AS A WARM FRONT LIFTS NORTH INTO THE REGION. A FEW STRONG STORMS WILL AGAIN BE POSSIBLE. SPOTTER AND EMERGENCY MANAGEMENT ACTIVATION IS NOT EXPECTED...BUT WEATHER CONDITIONS SHOULD BE MONITORED. .OUTLOOK FOR TUESDAY THROUGH FRIDAY... STRONG TO SEVERE THUNDERSTORMS COULD DEVELOP TUESDAY ALONG A WARM FRONT THAT WILL PUSH INTO TWHE OZARKS. SPOTTERS AND EMERGENCY MANAGERS SHOULD CLOSELY MONITOR WEATHER CONDITIONS TUESDAY. FOSTER
Special weather statement, Apr 2, 6:55 AM CDT, 2 hours 22 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 655 AM CDT MON APR 2 2001 ...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST KANSAS AND PORTIONS OF SOUTHWEST MISSOURI UNTIL NOON TODAY... COUNTIES IN SOUTHWEST MISSOURI INCLUDE...BARTON...JASPER...NEWTON... MCDONALD...DADE...LAWRENCE...BARRY...GREENE...CHRISTIAN...STONE... AND TANEY. IN SOUTHEAST KANSAS...BOURBON...CRAWFORD...AND CHEROKEE. SCATTERED THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY THIS MORNING ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI AHEAD OF AN ADVANCING WARM FRONT. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL UP TO THE SIZE OF NICKELS. FREQUENT LIGHTNING AND VERY HEAVY RAINFALL WILL ALSO OCCUR WITH THE STRONGER STORMS. STAYED TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. FOSTER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 1:18 PM CDT | Severe Thunderstorm Warning | SGF | Barton | 42 min |
| Apr 2, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Dade | 37 min |
| Apr 2, 2:27 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 33 min |
| Apr 2, 2:55 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk | 35 min |
| Apr 2, 3:30 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 30 min |
| Apr 2, 4:57 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.